Hello everyone. I was diagnosed with anxiety last December and have since been on Zoloft, 50mg daily. The medication has helped so much and I experience virtually no anxiety.
However, about 2 months ago I started getting really bad night sweats about every other evening. I know that antidepressants often cause night sweats, but i can't help but worry about them being caused by something more serious. I am a constant worrier about my health (last december i swore i was having a heart attack every day for about a month before i decided to go to the doctor for my anxiety). do you all think it is probably caused by the meds? i am otherwise in excellent health and don't feel tired or feverish during the day.
Hi Laursky, hopefully I might be able to calm you down a bit. First, you know that if you read the side effects of Zoloft it says that sweating is a very common side effect. Second, people with anxiety also have night sweats too. Third, I know lots of people that have night sweats that are extremelly healthy. I myself have had night sweats off and on for 4 years, with no apparent cause. I would not get worried about it, especially since you said your in excellent health. Do you think maybe your anxiety is coming back, just a little? On a personal note, I am so glad to hear that the Zoloft has helped you, I just started last night taking it, for my EXTREME anxiety. I was nervous to take it, because I was under the impression it is more for depression, but I can't take myself any longer, haha. I am always worried about some stupid health problem, and if there is no health problem, then it is something else that scares me. I was wondering, did your body take a little while to adapt the Zoloft? Today I have had a headache, stuffy head, dizzy and feeling nauseated. I did read they were common side effects, I am just curious to know how long I will have to suffer them. I couldn't drive anywhere today, which I eventually do need to do. Take Care, and don't worry!! Michelle
thanks for your helpful reply. in response to your question, i didn't feel any major side effects when i began taking zoloft, except for slight diarrhea and nightmares (which i thought was strange) but eventually they went away and i personally have had great luck with it. i know that everyone is different though. i hope it works well for you, i know how tough anxiety can be to deal with.
I have had night sweats (and day sweats!) on many of the SSRIs. I think it's probably that. I wouldn't worry about it unless you developed some other symptoms that indicated you were sick. I sometimes wake sweaty in the middle of the night even when I'm not on SSRIs, too. I don't know what that's about!
Night sweats are also a sign of thyroid dysfunction. Just ask your doc at your next appt to check your blood levels. Also, I am not sure of your age, but pre menepause can start in the early 30s with night sweats being a common complaint...although it might be anxiety related it could be helpful to set an appointment for a talk with your dr. to determine what he/she thinks is causing it. No sense in suffering!